Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Trying to stop citralopram but feeling up and down. How long will it take to get off completely?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions
I am trying to come off citralopram, but feeling very up and down and emotional, down to 10mg. Is that to be expected? And how long should it take till im off it completely?
Posted Wed, 6 Nov 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 27 hours later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Citalopram is a SSRI drug and abrupt cessation of this drug after prolonged use may result in withdrawal syndrome like irritability, restlessness, low mood, mood swings etc symptoms. Also called as Serotonin withdrawal syndrome, best way to prevent this is to gradually taper the doses of drug. Usually the withdrawal symptoms last for 3-4 days as acute symptoms and mild symptoms may last for about 4 weeks.

Dont stop taking 10 mg doses abruptly instead go for half tablet for at least 2 more weeks and then stop the drug completely.

Thanks, hope this helps you, if you have more queries you can ask again.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor